Dust Devil, Gila
- When
- July 4, 4:05 PM MST
- Where
- Gila County, 13 mi ENE of (0e4)payson Arpt
- Reported by
- Trained Spotter
- Coordinates
- 34.322, -111.140
A dust devil caused structure damage to a carport in Tonto Village.
A dust devil in Tonto Village caused damage to a carport.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
A dust devil in Tonto Village caused damage to a carport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 4, 2:30 PM MST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST WED JUL 04 2007 CORRECTED TRANSMISSION TIME .SYNOPSIS...RECORD HIGH TEMPERATURES AND EXTREMELY DRY CONDITIONS WILL CONTINUE FOR MUCH OF NORTHERN ARIZONA THROUGH THURSDAY AS HIGH PRESSURE REMAINS ENTRENCHED OVER THE STATE. MOISTURE MOVING WEST FROM NEW MEXICO WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS IN THE WHITE MOUNTAINS THIS EVENING...SPREADING WESTWARD DURING THE LATTER HALF OF THE WEEK. && .DISCUSSION...THUNDERSTORMS OVER NM LAST NIGHT HAVE SENT A SURGE OF LOW LEVEL MOISTURE WESTWARD ACROSS THE BORDER AND INTO EXTREME EASTERN AZ THIS MORNING...WHICH HAS CAUSED A FEW SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON OVER THE WHITE MOUNTAINS AND CHUSKA MOUNTAINS. OUTFLOWS FROM THESE STORMS MAY GENERATE SOME ADDITIONAL ACTIVITY IN THE LOWER ELEVATIONS ALONG THE EASTERN BORDER. SOME OF THIS ACTIVITY SHOULD CONTINUE INTO THE EARLY EVENING. ELSEWHERE...STRONG RIDGE OF HIGH PRESSURE REMAINS ENTRENCHED OVER THE SOUTHWEST AND WILL CONTINUE TO BRING NEAR RECORD AFTERNOON TEMPERATURES AND VERY DRY CONDITIONS TO MUCH OF NRN AZ TODAY AND THURSDAY. MODELS CONTINUE TO INDICATE THAT THE HIGH PRESSURE SYSTEM WILL SHIFT SLOWLY TO THE NORTHEAST OVER THE NEXT FEW DAYS. THIS WILL RESULT IN A MORE EASTERLY FLOW DEVELOPING ACROSS AZ AND SHOULD HELP TO IMPORT HIGHER MOISTURE INTO THE STATE FOR THE LATTER HALF OF THE WEEK. CURRENT POP GRIDS ALREADY SHOW THIS TREND AND HAVE MADE ONLY MINOR ADJUSTMENTS FOR THURSDAY THROUGH SATURDAY. FOR SUNDAY THRU MIDWEEK...HIGH SHIFTS BACK TO THE SOUTH AND DRIER TRAJECTORIES DEVELOP ACROSS THE NRN PORTION OF THE STATE. HAVE ADJUSTED POPS DOWNWARD ACCORDINGLY. && .AVIATION...FOR THE 00Z PACKAGE... ISOLD -TSRA/-SHRA WITH BASES AROUND 15-20 KFT MSL AND VRB WND G35KT WILL CONTINUE ALONG THE NM/AZ BORDER UNTIL AROUND 03Z. ELSEWHERE...EXPECT VARIABLE HIGH CLOUDS AND A FEW HIGH-BASED CUMULUS ABOVE 15 KFT MSL UNTIL 02Z. A SLIGHT CHANCE FOR -TSRA WILL SPREAD AS FAR WESTWARD AS KFLG AFTER 18Z THURSDAY...WITH A BETTER CHANCE NEAR THE AZ/NM BORDER. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && DB/DJO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 800 AM MST WED JUL 4 2007 AZZ004>018-037>040-050700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 800 AM MST WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A STRONG RIDGE OF HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER PATTERN OVER THE SOUTHWEST FOR THE NEXT SEVERAL DAYS. RECORD HIGH DAYTIME TEMPERATURES AND EXTREMELY DRY CONDITIONS ARE EXPECTED AGAIN TODAY ACROSS NORTHERN ARIZONA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
The national radar mosaic for the moment the first event began.
1 dust devil. Local standard time, as filed.
A dust devil caused structure damage to a carport in Tonto Village.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2007Every state in 2007This day in weather historyWarnings in Arizona, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52300.